MAUDE Adverse Event Report: HALYARD HEALTH MIC-KEY LOW-PROFILE TRANSGASTRIC-JEJUNAL FEEDING TUBE, 18 FR, 1.7 CM, 30 CM; DH EF BALLOON TUBES PRODUCTS

HALYARD HEALTH MIC-KEY LOW-PROFILE TRANSGASTRIC-JEJUNAL FEEDING TUBE, 18 FR, 1.7 CM, 30 CM; DH EF BALLOON TUBES PRODUCTS
Model Number 0270-18-1.7-30
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.Upon completion of the sample evaluation and investigation; a follow-up report will be filed.All information reasonably known as of 18-jun-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint comp-xxx-xx-xxxxx.
 
Event or Problem Description
It was reported that a gastrostomy-jejunostomy (gj) tube was rupture associated with patient usage.A mother was flushing the port with warm water and she heard a "pop" sound.The tube became loose simultaneously.She checked the balloon and there was no water in it, so she went to the radiology department to have it replaced.When a guide wire was inserted into it, it was immediately visualized in the stomach.When the tube was removed, it was noticed that there was a tear on the j-tube side.Additional information received on 31-may-2018 stated that the tube was in place for 19 days.It was replaced without issue and without injury to the patient.Additional information received on 11-jun-2018 from (b)(4) preliminary sample evaluation stated that the balloon had burst and that the out wall of the tube was rupture at the gastric skives, which created a cross-lumen communication.During the initial contacts with the customer, it was not known that there was a tear on the actual feeding tube.It was initially understood that the tear occurred on the j-tube side of the balloon.There was no reported patient injury.
 
Additional Manufacturer Narrative
Halyard health received one used sample.No product packaging was received.The balloon exhibited a radial burst, at the medial point.The balloon material was discolored.The edges along the burst line were curled inward, having a somewhat melted appearance.It was also observed that the tubing exhibited a rupture in the location of the gastric skives.The outer wall was torn or ruptured, extending through the internal septum which separates the gastric and jejunal feed lumens.The inside of the tubing was coated with dried brown matter.The sample had brown buildup in the tubing.Based on the sample analysis, the root cause for the balloon burst was not able to be determined.However, the sample evaluation did confirm a tear in the tube but the cause of the tear could not be conclusively determined.The device history record for the reported lot number was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.All information reasonably known as of 31-jul-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Brand Name
MIC-KEY LOW-PROFILE TRANSGASTRIC-JEJUNAL FEEDING TUBE, 18 FR, 1.7 CM, 30 CM
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key7617802
Report Number9611594-2018-00073
Device Sequence Number11237292
Product Code KNT
UDI-Device Identifier10680651956566
UDI-Public10680651956566
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K922667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/01/2019
Device Model Number0270-18-1.7-30
Device Catalogue Number991095656
Device Lot NumberAA7303N33
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/11/2018
Supplement Date Received by Manufacturer07/16/2018
Initial Report FDA Received Date06/19/2018
Supplement Report FDA Received Date08/03/2018
Patient Sequence Number1